Remote Access Bulletin of the American Mathematical Society

Bulletin of the American Mathematical Society

ISSN 1088-9485(online) ISSN 0273-0979(print)

Book Review

The AMS does not provide abstracts of book reviews. You may download the entire review from the links below.


Full text of review: PDF   This review is available free of charge.
Book Information:

Author: D. G. Northcott
Title: Finite free resolutions
Additional book information: Cambridge Univ. Press, New York, xii + 271 pp., $29.50.

References [Enhancements On Off] (What's this?)

  • 1. M. Auslander and D. A. Buchsbaum, Homological dimension in local rings, Trans. Amer. Math. Soc. 85 (1957), 390-405. MR 86822
  • 2. M. Auslander and D. A. Buchsbaum, Unique factorization in regular local rings, Proc. Nat Acad. Sci. 45 (1959), 733-734. MR 103906
  • 3. S. F. Barger, Generic perfection and the theory of grade, Thesis, University of Minnesota, 1970; also Proc. Amer. Math. Soc. 36 (1972), 365-368. MR 308106
  • 4. D. A. Buchsbaum and D. Eisenbud, What makes a complex exact?, J. Algebra 25 (1973), 259-268. MR 314819
  • 5. D. A. Buchsbaum and D. Eisenbud, Some structure theorems for finite free resolutions, Advances in Math. 12 (1974), 84-139. MR 340240
  • 6. J. A. Eagon and D. G. Northcott, On the Buchsbaum-Eisenbud theory of finite free resolutions, J. Reine Angew. Math. 262/263 (1973), 205-219. MR 332759
  • 7. D. Hilbert, Über die Theorie der algebraischen Formen, Math. Ann. 36 (1890), 473-534. MR 1510634
  • 8. M. Hochster, Grade-sensitive modules and perfect modules, Proc. London Math. Soc. (3) 29 (1974), 55-76. MR 374118
  • 9. M. Hochster, Topics in the homological theory of modules over commutative rings, CBMS Regional Conf. Ser. in Math., no. 24, Amer. Math. Soc., Providence, R.I., 1975, pp. 1-75. MR 371879
  • 10. I. Kaplansky, Projective modules, Ann. of Math. (2) 68 (1958), 372-377. MR 100017
  • 11. R. E. MacCrae, On an application of Fitting invariants, J. Algebra 2 (1965), 153-169. MR 178038
  • 12. C. Peskine and L. Szpiro, Dimension projective finie et cohomologie locale, Publ. Math. Inst Haute Étude Sci; Paris, no. 42, 1973, 323-395.
  • 13. D. Quillen, Projective modules over polynomial rings, Invent. Math. 36 (1976), 167-171. MR 427303
  • 14. J.-P. Serre, Sur la dimension homologique des anneaux et des modules noethériens, Proc. Internat. Sympos. on Algebraic Number Theory, Tokyo, 1955, pp. 175-189. MR 86071

Review Information:

Reviewer: M. Hochster
Journal: Bull. Amer. Math. Soc. 84 (1978), 652-656
DOI: https://doi.org/10.1090/S0002-9904-1978-14514-5
American Mathematical Society